HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Chronic Pain (http://www.healthboards.com/boards/chronic-pain/)
-   -   Pain meds make feel feel worse overall, but help original issueAnyone else? (http://www.healthboards.com/boards/chronic-pain/898025-pain-meds-make-feel-feel-worse-overall-but-help-original-issueanyone-else.html)

retroSunTan 04-22-2012 09:15 PM

Pain meds make feel feel worse overall, but help original issueAnyone else?
 
I'm finding my pain meds make me feel worse over time for the 4 years I've been on them. Helps neck/back just fine. It's overall feelings of 'not quite up to par that is the problem"
I just feel like I have a touch of flu all the time from the meds, without the them I feel great (minus excruciating back/neck pain.
Anyone else experience this? How do you deal with it? Help please!!!!

I'm on 30 mg OcyContin (er) 3 times a day.
15 mg Oxycodone (ir) 4 times a day

Thank you!

katlin09 04-22-2012 11:45 PM

Re: Pain meds make feel feel worse overall, but help original issueAnyone else?
 
Most people who have been on continuous pain meds for 4 years don't really have the side effects problem anymore. I'm assuming by touch of the flu your referring to nausea and bowel issues? If so, do you take anything to help those systems work with the pain meds?

Kat

tortoisegirl 04-23-2012 08:37 PM

Re: Pain meds make feel feel worse overall, but help original issueAnyone else?
 
Yes it would be helpful if you describe specifically what is bothering you. I agree for a patient who has been on meds for years, its rare to have any major side effects besides constipation. Usually nausea would either go away or the patient would stop taking the med and try a different one. I get some other more annoying side effects on higher does such as twitching and flushing (mostly face...but overall feel warm all the time). A histamine reaction is possible too. Are you having sedation?

If it helps your pain "just fine", what percent does that mean? Any chance your doctors are actually over treating your pain? If you are getting closer to 100% relief than 50% relief, it could be too much for you. You aren't on a crazy high dose though. Have you tried under doctor's help reducing your dose to see if you can get a helpful amount of pain relief with less side effects? Or, a different med? If its nausea, constipation, or sedation, there are meds that could be helpful for all of those such that its sometimes worth taking something for a side effect to be able to continue treatment. It is very common to need a laxative by the way. Miralax is my favorite. Best wishes.

Isotope 04-24-2012 04:34 PM

Re: Pain meds make feel feel worse overall, but help original issueAnyone else?
 
Retro-

You and I may be having some similar experiences. Bottom line: When I am on a dose that is high enough to give me any pain relief I just feel sickly, lethargic, sleepy, cloudy, loopy, dull, depressed, withdrawn, anxious, weak, and most recently I felt like I was going nuts and crawling out of my skin. These sensations are so uncomfortable for me that I rarely take my full script, and when I do take my full allotment I'm not functional at all. No wonder I have months and months of excess supply. I'm under-medicated for pain but over-medicated for functioning. This paradox makes it difficult to find a dose that is worth taking at all....

Iso


All times are GMT -7. The time now is 10:09 AM.